CLOSE
Leave a comment
Contraceptive pills

Source: TEK IMAGE / Getty

Any woman who is or has been on birth control knows that there are some potential risks and side effects that can come along with the drug. Generally, those risks are minimal, but when you’re in that unfortunate 2%, things can get really bad.

A 26-year-old woman suffered a stroke due to her birth control and completely missed the signs. She was overwhelmed by an extreme headache and thought nothing of it until her fiance urged her to go to the doctor.

A CAT scan revealed that she suffered a kind of stroke, where a large clot blocked a network of veins in her brain, and the cause was oral contraceptives.  The risk of having a stroke while taking oral contraceptives increases when a woman smokes, which was what happened in this case, but at least this situation had a happy ending.

Doctors removed the woman’s clot during an endovascular procedure, and she has recovered.

She is now ready for her wedding in June.

Let this be a warning, though. Don’t smoke while taking oral contraceptives and follow all warnings on the labels. And most important, don’t hesitate to go to the doctor if something just doesn’t feel right.

Also On HelloBeautiful:
Top 50 Natural Hair Products For Black Hair
She's got a natural glow
25 photos
comments – add yours
More From HelloBeautiful
×